Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Have plaque psoriasis. Will Positrim from Amway for weight loss make psoriasis worse?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 304 Questions
Goodmorning, I suffer from plaque psoriasis for last 20 years and am obese. I am considering taking Positrim from Amway for weight loss. Will it make my psoriasis worse?
I desperately want to loose weight. And get rid of my psoriasis. Please advice.
What can I use for the psoriasis on my face? It is awkward for me to go out and face people.
Posted Sun, 30 Sep 2012 in Skin Hair and Nails
Answered by Dr. Rohit Batra 5 hours later

Thanks for your.

Psoriasis is a lifestyle disease and has been related to obesity, smoking, diabetes and hypertension. Now all these factors are related to excess weight and sedentary lifestyle and hence decreasing weight will definitely help in controlling the extent and severity of the disease.

Psoriasis is treated with creams like topical steroids, calcipotriol etc and all these are prescription drugs, and hence you must visit a dermatologist in person for controlling the existing lesions.

Weight loss through pills and medication do have side effects and you must consult the prescribing doctor for a side effect profile of the drug.

Weight loss would help in psoriasis but you might not end with another problem and hence should be careful while consuming the drug.

Do write back if you have follow up queries to ask.


Dr.Rohit Batra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor